Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 74, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 29, 2017, 6:44 AM CDT for Madison County, Saint Francois County, Missouri. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 6:44 AM CDT (11:44 UTC)
- Expired
- May 1, 2017, 8:15 AM CDT
- In force
- 50 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Moderate
Counties Madison County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River near Roselle (ROZM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07034000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
097
WGUS43 KLSX 291144
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT SAT APR 29 2017
...The National Weather Service in St. Louis has issued a Flood
warning for the following rivers in Missouri...
Little St Francis River near Fredericktown
St Francis River below Roselle
.This Flood Warning is a result of 2 to 3 inches of rainfall the
past 24 hours and 2 to 3 inches forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC123-187-301144-
/O.NEW.KLSX.FL.W.0073.170429T1144Z-000000T0000Z/
/FRZM7.2.ER.170429T0936Z.170429T1130Z.000000T0000Z.NO/
644 AM CDT SAT APR 29 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Little St Francis River near Fredericktown
* until further notice.
* At 6:30 AM Saturday the stage was 18.6 feet.
* Flood stage is 14.0 feet.
* Impact: At 14.0 feet...Water exits the main channel along the left
bank immediately downstream of the Business 72 bridge.
* Impact: At 12.0 feet...Water exits the river bank upstream of the
gage along the left bank.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/30 05/01 05/02 05/03 05/04
&&
St. Francis River
LAT...LON 3758 9031 3757 9030 3754 9030 3752 9043
3756 9042
$$
MOC123-187-301143-
/O.NEW.KLSX.FL.W.0074.170429T1144Z-000000T0000Z/
/ROZM7.2.ER.170429T1023Z.170429T1130Z.000000T0000Z.NO/
644 AM CDT SAT APR 29 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the St Francis River below Roselle
* until further notice.
* At 6:30 AM Saturday the stage was 18.0 feet.
* Flood stage is 15.0 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/30 05/01 05/02 05/03 05/04
&&
St. Francis River
LAT...LON MISSING
$$1 follow-up statement
903
WGUS83 KLSX 011315
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT MON MAY 1 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
St Francis River below Roselle
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC123-187-011345-
/O.CAN.KLSX.FL.W.0074.000000T0000Z-170501T1315Z/
/ROZM7.3.ER.170429T1023Z.170430T1715Z.170501T0825Z.NO/
815 AM CDT MON MAY 1 2017
The Flood Warning is cancelled for
the St Francis River below Roselle.
* At 8:00 AM Monday the stage was 12.0 feet.
* Flood stage is 15.0 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
&&
St. Francis River
LAT...LON MISSING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 3:59 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 29, 3:59 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
359 AM CDT Sat Apr 29 2017
.SHORT TERM... (Through Late Tonight)
Issued at 357 AM CDT Sat Apr 29 2017
The primary forecast concerns for today/tonight are heavy rainfall
and severe weather.
A nearly stationary front stretched from western TX NEWD into
central OK and EWD towards the MO/AR border at 08z. A broad area of
SHRA/TSRA was occurring near and north of the surface front early
this morning due to moisture transport across the boundary. A vort
max near the Four Corners region will induce a surface wave along
the boundary in western TX today, and the resulting circulations
will both sharpen the temperature and moisture gradients across the
boundary and cause it to lift northward as a warm front today.
Periods of SHRA/TSRA are expected to continue today and tonight due
to the persistent southerly flow of moisture over the boundary.
Forecast PW values of 1.6-1.8" are at +3SD for April in this part of
the country. There is still a concern for flash flooding due to the
combination of unusually high PW values, convective rainfall,
successive thunderstorms training over the same areas, and
antecedent rainfall/moist soils. No changes are planned to the
existing Flash Flood Watch at this time.
There is general model agreement that the warm front should lift to
near or perhaps slightly north of the St. Louis metropolitan area
today. This means that the warm sector will cover the southeastern
half of the LSX CWA as the surface low approaches from the southwest
and re-orients the western portion of the surface boundary into a N-
S oriented cold front by 12z Sun. Forecast 0-6km shear values of 30-
50 kts combined with modest instability in the warm sector as well
as increasing large-scale ascent ahead of the slowly approaching
upper vort max will be favorable for severe thunderstorms.
Kanofsky
.LONG TERM... (Sunday through Friday)
Issued at 357 AM CDT Sat Apr 29 2017
Stormy, wet weather pattern will continue Sunday into Sunday
evening as the deepening upper level low moves northeastward through
the central Plains and into northwest MO by 06Z Monday. The triple
point surface low will move northeastward through MO and northern IL
and drag a trailing cold front through our forecast area Sunday
afternoon and evening. The threat for severe storms will continue
Sunday into Sunday evening, mainly across southeast MO and southwest
IL, southeast of STL where best instability will exist. Deep layer
shear will be increasing Sunday as a strong mid level wind max
translates eastward into this area ahead of the approaching upper
level low. The threat for more heavy rain will continue as a strong
southerly low level jet ahead of the approaching 850 mb low brings
abundant low level moisture into our area on Sunday. The flash
flood watch will continue until late Sunday night across most of the
forecast area, except a portion of northeast MO and west central IL.
The convection in the warm conveyor belt airstream will shift east
of the forecast area by 06Z Monday with the dry slot moving
northeastward into our area Sunday evening, southeast of the upper
level low. Will have some deformation zone/wrap-around type light
rain late Sunday night and Monday, mainly across northeast MO and
west central IL. Any precipitation will finally shift northeast of
our forecast area by Monday evening as the upper level and
associated occluded surface low shifts well northeast of the region.
Colder temperatures can be expected Sunday night and Monday due to
low level cold air advection behind the storm system, plus low level
cloud cover on Monday will limit solar insolation. Highs on Monday
will be around 15 degrees below normal for the start of May. There
will only be a brief break in the precipitation Monday night and
Tuesday, then showers will spread eastward into much of the area
Tuesday night in a region of low-mid level warm air advection ahead
of an approaching and deepening upper level trough and over and
north of a developing surface front just south of the forecast area.
The models also depict increasing upper level divergence over our
area ahead of the approaching upper level trough. The precipitation
will continue on Wednesday as a surface wave develops along the
front. There is some uncertainty as to how long this precipitation
will last with the GFS shifting most of the significant rain
southeast of our forecast area by by Wednesday evening, while the
ECMWF model closes off an upper level low in the base of the upper
level trough, deepening the surface low and keeping rain going
mainly across southwest IL until Thursday evening. For now will
keep some low chance pops going across parts of southeast MO and
southwest IL until Thursday afternoon.
GKS
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1157 PM CDT Fri Apr 28 2017
IFR conditions are expected to prevail for the TAF sites for much
of the valid period, especially as a frontal boundary to our south
will be slow to pull northward. Rain will continue to increase
from the south and impact most TAF sites thru much of the valid
period once it moves in. Looks like the best opportunity for a
break from the IFR conditions will be with the front moving to the
north late in the valid period, but it may not move thru any TAF
sites except for STL metro, and did lift CIGs into MVFR-low end
VFR as a result. Surface winds will be NE-E north of the front
and will begin to become oriented this way this evening and will
veer southerly when the front pushes north thru STL metro later on
Saturday. Winds will also become gusty later tonight and Saturday
as the storm system to the west winds up.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late Sunday night for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flash Flood Watch through late Sunday night for Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 29, 4:25 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 425 AM CDT Sat Apr 29 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 425 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Some severe thunderstorms are expected today and tonight, especially across southeast Missouri and southwest Illinois. Large hail and damaging winds will be the primary threat, although isolated tornadoes will be possible as well. Heavy rain is also expected today and tonight and a flash flood watch continues for most of the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms will be possible Sunday and Sunday evening, particularly across southeast Missouri and southwest Illinois. A heavy rainfall event will persist through Sunday evening. A flash flood watch continues in effect for most of the forecast area until late Sunday night. A total of 3 to 5 inches of rainfall is forecast with locally higher amounts possible, especially along Interstate 44 in Missouri and Interstate 55 in Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight. Spotters are encouraged to report any severe weather or significant rainfall amounts and flooding, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Apr 29, 1:02 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM HAIL STE. GENEVIEVE 37.97N 90.05W
04/29/2017 M0.25 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:28 PM CDT | River Flood Warning | LSX | Cole | 7 days |
| Apr 28, 8:28 PM CDT | River Flood Warning | LSX | Osage | 9 days |
| Apr 28, 8:28 PM CDT | River Flood Warning | LSX | Osage | 3 days |
| Apr 28, 8:52 PM CDT | River Flood Warning | LSX | Lincoln | 4 days |
| Apr 28, 8:52 PM CDT | River Flood Warning | LSX | Lincoln | 14 days |
| Apr 28, 8:52 PM CDT | River Flood Warning | LSX | Saint Charles | 69 hr |
| Apr 28, 9:10 PM CDT | River Flood Warning | LSX | Reynolds | 7 days |
| Apr 28, 9:23 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 12 days |
| Apr 28, 9:23 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 11 days |
| Apr 28, 9:23 PM CDT | River Flood Warning | LSX | Franklin, Warren | 9 days |
| Apr 28, 9:23 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 11 days |
| Apr 28, 9:40 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 29 min |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Lewis | 20 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Marion | 19 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Marion | 10 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Ralls | 20 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Lincoln | 43 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Saint Charles | 40 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 16 days |
| Apr 28, 10:18 PM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 43 days |
| Apr 28, 11:33 PM CDT | Special Weather Statement | LSX | Franklin | 42 min |
| Apr 28, 11:42 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Washington | 48 min |
| Apr 29, 12:41 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 49 min |
| Apr 29, 1:53 AM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 24 hr |
| Apr 29, 6:44 AM CDT | River Flood Warning | LSX | Madison, Saint Francois | 48 hr |
| Apr 29, 10:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 9 days |
| Apr 29, 1:07 PM CDT | Special Weather Statement | LSX | Callaway, Cole, Osage | 38 min |
| Apr 29, 1:47 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 8 hr |
| Apr 29, 2:47 PM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren | 58 min |
| Apr 29, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Saint Charles, Saint Louis, Warren | 52 min |
| Apr 29, 3:08 PM CDT | Flash Flood Warning | LSX | Audrain, Gasconade, Lincoln, Marion, Montgomery, Pike and 2 more | 8 hr |
| Apr 29, 3:17 PM CDT | River Flood Warning | LSX | Madison | 48 hr |
| Apr 29, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| Apr 29, 4:45 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| Apr 29, 4:55 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Apr 29, 4:55 PM CDT | River Flood Warning | LSX | Marion | 47 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.